Generalized Alomari Functionals



A generalized form of certain integral inequalities investigated by Guessab, Schmeisser and Alomari is given. The trapezoidal, midpoint, Simpson, Newton–Simpson rules are obtained as special cases. Also, inequalities for the generalized Alomari functional in terms of n-th order moduli are given and applied to some known quadrature rules.


(Four point) quadrature formula K-functional modulus of continuity 

Mathematics Subject Classification

41A44 41A55 41A80 65D30 41A80 65D30 



The project was financed from Lucian Blaga University of Sibiu research Grants LBUS-IRG-2016-02. It was carried out while the second author was visiting LBUS under an Erasmus \(+\) grant. We are grateful to the reviewer for the detailed valuable comments and for the proposed corrections which improve our manuscript.


  1. 1.
    Alomari, M.W.: A companion of Dragomir’s generalization of Ostrowski’s inequality and applications in numerical integration. Ukr. Math. J. 64(4), 435–450 (2012)CrossRefMATHGoogle Scholar
  2. 2.
    Anastassiou, G.A.: Advanced Inequalities. World Scientific Publishing Co., Hackensack (2011)MATHGoogle Scholar
  3. 3.
    Cerone, P., Dragomir, S.S.: Mathematical Inequalities: A Perspective. CRC Press, Taylor & Francis Group, Boca Raton, London, New York (2011)MATHGoogle Scholar
  4. 4.
    Dragomir, S.S., Cho, Y.J., Kim, S.S.: Inequalities of Hadamard’s type for Lipschitzian mappings and their applications. J. Math. Anal. Appl. 245, 489–501 (2000)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Gonska, H., Kovacheva, R.: The second order modulus revisited: remarks, applications, problems. Confer. Sem. Mat. Univ. Bari No. 257 (1994)Google Scholar
  6. 6.
    Guessab, A., Schmeisser, G.: Sharp integral inequalities of the Hermite–Hadamard type. J. Approx. Theory 115, 260–288 (2002)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Mitrinović, D.S., Pecarić, J.E., Fink, A.M.: Inequalities Involving Functions and their Integrals and Derivatives. Dordrecht et al.: Kluwer Academic Publishers, Dordrecht (1991)CrossRefMATHGoogle Scholar
  8. 8.
    Ostrowski, A.: Über die Absolutabweichung einer differentiierbaren Funktion von ihrem Integralmittelwert. Comment. Math. Helv. 10, 226–227 (1938)CrossRefMATHGoogle Scholar
  9. 9.
    Păltănea, R.: Representation of the \(K\)-functional \(K(f,C[a,b], C^1[a,b],\cdot )\)—a new approach. Bull. Transilvan. Univ. Braşov Ser. III Math. Inform. Phys. 3(52), 93–100 (2010)MathSciNetMATHGoogle Scholar
  10. 10.
    Sperling, A.: Konstanten in den Sätzen von Jackson und in den Ungleichungen zwischen \(K\)-Funktionalen und Stetigkeitsmoduln. Universität Duisburg, Diplomarbeit (1984)Google Scholar

Copyright information

© Springer International Publishing 2016

Authors and Affiliations

  1. 1.Department of Mathematics and InformaticsLucian Blaga University of SibiuSibiuRomania
  2. 2.Faculty of MathematicsUniversity of Duisburg-EssenDuisburgGermany

Personalised recommendations